Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 180, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 29, 2016, 6:27 PM EDT for Berrien County, Irwin County, Tift County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2016, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 29, 2016, 7:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Irwin County, GA, Tift County, GA
The radar
The Moody AFB radar (KVAX), 63 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 6:35 PM EDT | TSTM WND DMG | 3 Ne Vanceville, GA | TREES AND POWERLINES DOWN ON FERRY LAKE ROAD AT ROBIN COOK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1350 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WUUS52 KTAE 292227
SVRTAE
GAC019-155-277-292315-
/O.NEW.KTAE.SV.W.0180.160629T2227Z-160629T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
627 PM EDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 715 PM EDT
* AT 627 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ENIGMA...OR
NEAR TIFTON...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TIFTON...ENIGMA...ALAPAHA...GLORY...HARDING...VANCEVILLE...BROOKFIELD AND
GLADYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3137 8349 3155 8348 3158 8306 3155 8307
3148 8311 3147 8314 3146 8315 3144 8314
3140 8314 3139 8312 3136 8311 3135 8308
3133 8306
TIME...MOT...LOC 2227Z 270DEG 22KT 3146 8339
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN2 follow-up statements
459
WWUS52 KTAE 292257
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT WED JUN 29 2016
GAC277-292306-
/O.CAN.KTAE.SV.W.0180.000000T0000Z-160629T2315Z/
TIFT GA-
657 PM EDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TIFT COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.
LAT...LON 3136 8341 3137 8341 3140 8337 3146 8337
3147 8334 3148 8334 3149 8338 3151 8339
3155 8342 3158 8306 3148 8311 3147 8314
3146 8315 3140 8314 3139 8312 3136 8311
3135 8308 3133 8307
TIME...MOT...LOC 2256Z 270DEG 22KT 3146 8318
$$
GAC019-155-292315-
/O.CON.KTAE.SV.W.0180.000000T0000Z-160629T2315Z/
BERRIEN GA-IRWIN GA-
657 PM EDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN BERRIEN AND SOUTHERN IRWIN COUNTIES...
AT 656 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALAPAHA...OR
10 MILES SOUTHEAST OF OCILLA...MOVING EAST AT 25 MPH. THIS STORM HAS
A HISTORY OF PRODUCING TREE AND POWERLINE DAMAGE EAST OF TIFTON, GA.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ENIGMA...ALAPAHA...GLADYS AND GLORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3136 8341 3137 8341 3140 8337 3146 8337
3147 8334 3148 8334 3149 8338 3151 8339
3155 8342 3158 8306 3148 8311 3147 8314
3146 8315 3140 8314 3139 8312 3136 8311
3135 8308 3133 8307
TIME...MOT...LOC 2256Z 270DEG 22KT 3146 8318
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN157
WWUS52 KTAE 292308
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
708 PM EDT WED JUN 29 2016
GAC019-155-292317-
/O.EXP.KTAE.SV.W.0180.000000T0000Z-160629T2315Z/
BERRIEN GA-IRWIN GA-
708 PM EDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BERRIEN AND SOUTHERN
IRWIN COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM
ACROSS IRWIN COUNTY.
LAT...LON 3136 8341 3137 8341 3140 8337 3146 8337
3147 8334 3148 8334 3149 8338 3151 8339
3155 8342 3158 8306 3148 8311 3147 8314
3146 8315 3140 8314 3139 8312 3136 8311
3135 8308 3133 8307
TIME...MOT...LOC 2303Z 270DEG 22KT 3146 8318
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:13 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 29, 3:13 PM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 313 PM EDT WED JUN 29 2016 .NEAR TERM [Through Tonight]... A weak trough axis remains situated across the region this afternoon with an associated front draped across the southern half of GA/AL/MS. This, coupled with an increase in deep layer moisture today (PWATS generally ranging from 1.9 to 2 inches area wide) and forcing from the seabreeze are yielding widely scattered showers and thunderstorms across the region at this hour. This activity is expected to gradually spread northward this afternoon and continue into the evening hours before tapering off. The lack of deep layer shear available today will make locally heavy rainfall a threat, with 1 to 2 inches of accumulation possible with the strongest storms. Little changes to the grids were warranted, as a large area of likely POPS were already highlighted for this afternoon. .SHORT TERM [Thursday Through Friday Night]... Weak shortwave will round the base of the large scale trough on Thursday. With plenty of moisture in place, this feature will help to enhance showers and thunderstorms across most of the forecast area on Thursday continuing into Friday. Expect an early start to the activity along the Panhandle coast Thursday morning, spreading inland through the day. Highest PoPs will be painted along the I-10 corridor. Temperatures should be cooler than the past several days, with many areas not getting out of the 80s. The upper trough will continue to impact the weather on Friday, with the best rain chances shifted slightly eastward along I-10. .LONG TERM [Saturday Through Wednesday]... The long term begins with the Eastern CONUS upper level trough retreating and being replaced by a building ridge. With a frontal boundary lifting back to the north, rain chances will be returning to a more typical seabreeze pattern. With a deep, moist airmass in place (PWAT near 2 inches), forcing from the seabreeze should initiate chance showers and thunderstorms across the area. Rain chances will be greatest during the afternoon hours, decreasing overnight with the loss of heating. Inland highs in the low to mid 90s, lows in the low to mid 70s. Coastal highs in the upper 80s, lows in the upper 70s. && .AVIATION [Through 18Z Thursday]... Scattered showers and thunderstorms continue across much of the region this afternoon, with all TAF sites expected to be affected at some point this afternoon. Gusty winds and reduced vsby, perhaps briefly down to IFR will be possbile under thunderstorms. Otherwise, VFR conditions expected with thunderstorms tapering off later this evening. Light patchy fog is not out of the question tonight, particularly in and around areas that receive rain this afternoon. && .MARINE... Generally light to moderate south to southwest winds are expected over the coastal waters through the weekend. && .FIRE WEATHER... No concerns. && .HYDROLOGY... Isolated to scattered thunderstorms are expected over the next several days, becoming more isolated towards late weekend and early next week. Isolated areas of up to 2 inches of rainfall will be possible over the coming days. No widespread flood concerns are anticipated. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 88 74 90 74 / 30 60 20 60 30 Panama City 79 84 78 86 77 / 40 60 30 50 30 Dothan 73 87 73 89 73 / 20 50 30 50 20 Albany 73 90 73 90 73 / 20 50 20 50 20 Valdosta 73 89 73 90 73 / 30 60 20 60 20 Cross City 76 91 75 92 75 / 20 40 20 30 20 Apalachicola 80 86 78 89 78 / 30 50 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin/DVD SHORT TERM...Camp LONG TERM...Camp/Bennett AVIATION...Pullin/DVD MARINE...Camp FIRE WEATHER...Pullin HYDROLOGY...Camp
In the hours before
Special weather statement, Jun 29, 3:39 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 PM EDT WED JUN 29 2016 FLZ011-016-GAZ155-156-292030- JACKSON FL-GADSDEN FL-DECATUR GA-SEMINOLE GA- 339 PM EDT WED JUN 29 2016 ...SPECIAL WEATHER STATEMENT... AT 338 PM EDT/238 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CHATTAHOOCHEE...OR 19 MILES EAST OF MARIANNA...MOVING NORTHEAST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHATTAHOOCHEE...SNEADS...GRAND RIDGE...FAIRCHILD...SEMINOLE STATE PARK... RIVER JUNCTION...HARDIN HEIGHTS...DESSER...JINKS...RECOVERY...DRAKES STILL...LAKE SEMINOLE...REYNOLDSVILLE AND HAYNES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF ON OR NEAR LAKE SEMINOLE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3071 8467 3064 8497 3081 8507 3094 8482 TIME...MOT...LOC 1938Z 241DEG 5KT 3076 8492 30-PULLIN
Special weather statement, Jun 29, 4:13 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 PM EDT WED JUN 29 2016 GAZ144-145-156-157-292100- DECATUR GA-GRADY GA-BAKER GA-MITCHELL GA- 413 PM EDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRADY...EAST CENTRAL DECATUR...SOUTHERN BAKER AND SOUTHWESTERN MITCHELL COUNTIES UNTIL 500 PM EDT... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WEST BAINBRIDGE...OR OVER BAINBRIDGE...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BAINBRIDGE...WEST BAINBRIDGE...CLIMAX...HANOVER...VADA...PEOPLES STILL... AUSMAC...HARRELLS STILL...STEINHAM STORE AND DECATUR CO A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3081 8461 3098 8470 3118 8436 3093 8422 TIME...MOT...LOC 2013Z 243DEG 15KT 3093 8458 30-PULLIN
Special weather statement, Jun 29, 4:34 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 434 PM EDT WED JUN 29 2016 GAZ145-146-158-292115- THOMAS GA-COLQUITT GA-MITCHELL GA- 434 PM EDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLQUITT... SOUTHEASTERN MITCHELL AND NORTHWESTERN THOMAS COUNTIES UNTIL 515 PM EDT... AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OCHLOCKNEE...OR 10 MILES NORTH OF THOMASVILLE...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOULTRIE...OCHLOCKNEE...COOLIDGE...RIVERSIDE...FUNSTON...SALE CITY... HARTSFIELD...SOUTH MOULTRIE...CENTER HILL...QUALITY...PASCO...MOULTRIE MUNICIPAL A/P...HINSONTON...MERRILLVILLE...BAY...POPLAR ARBOR CHURCH... LANEY...CHASTAIN...MURPHY AND AUTREYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3088 8392 3097 8410 3131 8401 3116 8368 TIME...MOT...LOC 2034Z 208DEG 14KT 3100 8397 30-PULLIN
Special weather statement, Jun 29, 6:05 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 605 PM EDT WED JUN 29 2016 GAZ127-129-131-148-292245- WORTH GA-TIFT GA-IRWIN GA-BERRIEN GA- 605 PM EDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BERRIEN...TIFT... SOUTHWESTERN IRWIN AND EAST CENTRAL WORTH COUNTIES UNTIL 645 PM EDT... AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TY TY...OR NEAR TIFTON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TIFTON...OCILLA...ENIGMA...TY TY...ALAPAHA...PHILLIPSBURG...UNIONVILLE... HARDING...TIFT AIRPORT...VANCEVILLE...HILLSDALE...BROOKFIELD...CHULA... GLADYS AND FENDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3132 8317 3138 8367 3156 8367 3159 8316 TIME...MOT...LOC 2205Z 271DEG 24KT 3147 8359 30-PULLIN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 10:01 PM EDT | Special Weather Statement | TAE | Calhoun, Dougherty, Early | 44 min |
| Jun 28, 10:47 PM EDT | Areal Flood Advisory | TAE | Baker, Calhoun, Dougherty, Early, Lee, Randolph and 2 more | 118 min |
| Jun 29, 3:39 PM EDT | Special Weather Statement | TAE | Seminole | 51 min |
| Jun 29, 4:13 PM EDT | Special Weather Statement | TAE | Decatur | 47 min |
| Jun 29, 4:34 PM EDT | Special Weather Statement | TAE | Colquitt | 41 min |
| Jun 29, 5:57 PM EDT | Areal Flood Advisory | TAE | Berrien, Lanier | 2 hr |
| Jun 29, 6:05 PM EDT | Special Weather Statement | TAE | Tift | 40 min |
| Jun 29, 7:13 PM EDT | Areal Flood Advisory | TAE | Ben Hill, Berrien, Irwin | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.